Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 397, NWS Louisville, KY

August 18, 2006Cumberland County, Metcalfe County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Aug 18, 2006, 3:19 PM CDT for Cumberland County, Metcalfe County, Kentucky. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2006, 3:19 PM CDT (20:19 UTC)
Expired
Aug 18, 2006, 4:00 PM CDT
In force
41 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

Counties Cumberland County, KY, Metcalfe County, KY

The radar

The Nashville radar (KOHX), 117 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1323 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 182019
SVRLMK
KYC057-169-182100-
/O.NEW.KLMK.SV.W.0397.060818T2019Z-060818T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
319 PM CDT FRI AUG 18 2006

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHEASTERN METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 400 PM CDT...

* AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR BEAUMONT...AND MOVING
  SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTHWEST OF SUBTLE BY 325 PM CDT...
  DUBRE BY 335 PM CDT...
  MARROWBONE BY 345 PM CDT...

TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM HAS DEVELOPED VERY
QUICKLY... AND WILL PRODUCE A BURST OF DAMAGING WINDS AND LARGE HAIL.
TORRENTIAL RAINS ARE ALSO EXPECTED ALONG WITH FREQUENT LIGHTNING.
MINOR FLOODING IS POSSIBLE IN LOW SPOTS.

LAT...LON 3696 8549 3690 8569 3679 8556 3678 8546
      3690 8541

$$

SCHOTT
2 follow-up statements
000 
WWUS53 KLMK 182041
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
439 PM EDT FRI AUG 18 2006

KYC057-169-182100-
/O.CON.KLMK.SV.W.0397.000000T0000Z-060818T2100Z/
METCALFE KY-CUMBERLAND KY-
339 PM CDT FRI AUG 18 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHWESTERN CUMBERLAND AND SOUTHEASTERN METCALFE COUNTIES...

AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR DUBRE...RIGHT ALONG 
THE METCALFE AND CUMBERLAND COUNTY LINE NEAR HIGHWAY 90...MOVING 
SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SUBTLE BY 345 PM CDT
  MARROWBONE BY 350 PM CDT

LAT...LON 3696 8549 3690 8569 3679 8556 3678 8546
      3690 8541

$$

SCHOTT
000 
WWUS53 KLMK 182057
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
455 PM EDT FRI AUG 18 2006

KYC057-169-182105-
/O.EXP.KLMK.SV.W.0397.000000T0000Z-060818T2100Z/
METCALFE KY-CUMBERLAND KY-
355 PM CDT FRI AUG 18 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CUMBERLAND AND
SOUTHEASTERN METCALFE COUNTIES EXPIRES AT 400 PM CDT...

HEAVY RAINFALL ACROSS THE REGION MAY CAUSE QUICK RISES IN STREAMS 
AND PONDING OF WATER IN LOW LYING AREAS AND ON ROADWAYS. STORMS LOOK 
TO BE WEAKENING QUICKLY OVER THE LAST 5 MINUTES

LAT...LON 3696 8549 3690 8569 3679 8556 3678 8546
      3690 8541

$$

SCHOTT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:00 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Aug 18, 2:00 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT FRI AUG 18 2006

.SHORT TERM (TONIGHT AND SATURDAY)...

VERY WARM HUMID AIR MASS HAS LED TO SCT TSTM DVLPMT THIS AFTN ACRS
MUCH OF FCST AREA. HOWEVER...THERE IS NO PRONOUNCED FORCING
MECHANISMS AND TSTMS APPEAR THEY WILL STAY RELATIVELY UNORGANIZED
WITHOUT ENOUGH CONVECTIVE COLD POOL MERGERS TO GENERATE ORGANIZED
WIND THREAT. INSTEAD...WE ARE IN A MICROBURST TYPE PATTERN WHERE A
FEW CELLS COULD PRODUCE ISOLATED WIND DAMAGE...ESPECIALLY WHERE ANY
CELL MERGERS OCCUR THEREBY ENHANCING STORM STRENGTH AND SUBSEQUENT
LOW-LVL OUTFLOW POTENTIAL. BRIEF VERY HEAVY RAINFALL AND C-G
LIGHTNING STRIKES WILL ALSO OCCUR AS TSTMS DRIFT SLOWLY SEWD.

SCT TSTMS WILL CONT THRU LATE AFTN AND INTO THIS EVNG. BUT THEN AS
HEATING ENDS...LOW-LVL LAPSE RATES WILL DECREASE AND STORMS SHOULD
GRADUALLY WEAKEN AND DISSIPATE LATER THIS EVENING. THEN THE QUESTION
TURNS TO WHETHER ADDITIONAL TSTMS WILL OCCUR OVERNIGHT IN OUR AREA.

GFS AND NAM-WRF BOTH INDICATE THAT A SHORTWAVE (CURRENTLY EVIDENT IN
WATER VAPOR IMAGERY) WILL PUSH INTO THE OH VLY OVERNIGHT. AHEAD OF
THIS FEATURE...A DECENT THERMAL RIDGE AXIS AND SOME WARM ADVECTION
ARE PROGGED MAIN N AND W OF OUR FCST AREA...WHERE ADDITIONAL TSTMS/
MCS SHOULD OCCUR OVERNIGHT. GFS IS FASTER THAN NAM-WRF IN BRINGING
THIS ACTIVITY ACRS S-CNTRL IND AND INTO N-CNTRL KY OVERNIGHT...THINK
THE GFS MAY BE A BIT FAST. SO...WILL TRIM POPS OVERNIGHT MOST AREAS
BUT BRING A RENEWED CHC OF TSTMS TO S-CNTRL IND BY DAYBREAK...WHICH
IS ACTUALLY A LITTLE FASTER THAN NAM-WRF SUGGESTS.

ON SATURDAY...STORMS PROPAGATING SEWD OVERNIGHT SHOULD MOVE INTO
CNTRL KY. EXACT EVOLUTION AND STORM COVERAGE DIFFICULT TO PINPOINT
AT THIS TIME. ANY OUTFLOW BNDRIES WILL ALSO HELP TRIGGER SCT
CONVECTION SATURDAY AFTN OVER S-CNTRL KY. WITH ACTUAL FRONT
REMINAING N OF OUR AREA...POTENTIAL ALSO EXISTS FOR SCT TSTMS DVLPG
FARTHER N AFFECTING NRN FCST AREA DURING AFTN AND EVNG. AGAIN...
ISOLATED STRONG WINDS AND BRIEF HEAVY RAINFALL WILL BE MAIN HAZARDS
WITH STORMS.  --TWF

.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...

SATURDAY NIGHT THROUGH MONDAY...

DEFINITELY THE MOST CHALLENGING PERIOD OF THIS EXTENDED FORECAST.
RECENT 12Z MODEL RUNS HAVE THROUGH SOME DOUBT INTO PREVIOUS DRY
FORECAST FOR MONDAY.

THE FORECAST UPPER AIR PATTERN SATURDAY NIGHT SHOWS ZONAL FLOW
ACROSS OUR NORTHERN STATES WITH A FLAT PROGRESSIVE TROUGH MOVING
ACROSS THE GREAT LAKES AREA. BOTH GFS AND NAM SHOW WEAK LOW PRESSURE
NEAR OHIO JUST TO THE EAST OF THE UPPER WAVE. A BOUNDARY EXTENDING
WEST OF THIS SURFACE LOW WILL SLOWLY MOVE SOUTH TOWARD THE OHIO
RIVER BY SUNDAY MORNING AS HIGH PRESSURE BUILDS INTO THE UPPER
MIDWEST. OCCASIONAL CONVECTION IS POSSIBLE NEAR THIS BOUNDARY
OVERNIGHT SATURDAY AND DURING A PART OF SUNDAY.

QUESTIONS ARISE THEN ABOUT SUNDAY NIGHT AND MONDAY...THE ORIENTATION
OF SURFACE RIDGING TO OUR NORTHWEST HINTS THAT MOISTURE MAY NOT BE
SO QUICK TO DIMINISH ACROSS OUR CWA SUNDAY NIGHT AND MONDAY. NAM IS
MY PREFERRED MODEL...PUSHING MOISTURE FARTHER SOUTH INTO THE
TENNESSEE VALLEY BY LATE SUNDAY. SHOULD THIS OCCUR...SUNDAY NIGHT
AND MONDAY WILL REMAIN DRY. 12Z GFS IS AN OUTLIER AND IS A MARKED
DEPARTURE FROM PREVIOUS RUNS. IT TRIES TO DEVELOP A WAVE ALONG THIS
FRONT IN WESTERN KENTUCKY EARLY MONDAY AND BRINGS A SURFACE TROUGH
ACROSS CENTRAL KENTUCKY EARLY TUESDAY. THIS SOLUTION MAY HAVE
RESULTED FROM UPSTREAM CONVECTIVE FEEDBACK AND WILL BE DISCOUNTED.
INTERESTINGLY ENOUGH...THE ECMWF...ALTHOUGH NOT PREDICTING THE
INVERTED TROUGH...DOES MAINTAIN AMPLE MOISTURE ACROSS SOUTHERN
KENTUCKY. EVEN THOUGH THE SURFACE FRONT WILL MOVE INTO TENNESSEE
EARLY MONDAY...AIR NORTH OF THE FRONT IS ONLY SLIGHTLY COOLER AND
DRIER...SO WE WILL NOT SEE ANY GREAT RELIEF FROM THE RECENT HUMID
WEATHER.

TUESDAY THROUGH FRIDAY...

MODELS ARE IN GOOD AGREEMENT ABOUT THE UPPER AIR PATTERN. RIDGING
ACROSS THE CENTRAL CONUS WILL AMPLIFY AND RETROGRADE BACK WEST
TOWARDS THE NORTHERN ROCKIES. TROUGHING WILL SHARPEN ACROSS NEW
ENGLAND...BRINGING DISTINCTLY COOLER WEATHER TO THE GREAT LAKES
EASTWARD TO THE MID ATLANTIC. HIGH PRESSURE ACROSS ONTARIO WILL
SLOWLY MOVE EAST THROUGH THE PERIOD. AT THIS POINT...THE COOL AIR
MASS LOOKS TO JUST GRAZE THE LOWER OHIO VALLEY. EXPECT NEAR SEASONAL
TEMPERATURES AND SLIGHTLY LOWER DEWPOINTS. GULF MOISTURE WILL BE
DISPLACED JUST TO OUR SOUTH...LYING ALONG THE TENNESSEE VALLEY
WESTWARD INTO THE SOUTHERN PLAINS. --JSD

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...
IN...

&&
Hazardous weather outlook, Aug 18, 3:00 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 PM EDT FRI AUG 18 2006

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-190845-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
300 PM CDT FRI AUG 18 2006 /400 PM EDT FRI AUG 18 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS THIS EVENING WILL CAUSE BRIEF HEAVY
RAINFALL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED STRONG WIND
GUSTS. THUNDERSTORMS WILL GRADUALLY WEAKEN AND DISSIPATE AFTER
SUNSET. ADDITIONAL THUNDERSTORMS ARE POSSIBLE OVER SOUTH CENTRAL
INDIANA WELL AFTER MIDNIGHT WHICH ALSO COULD PRODUCE BRIEF HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AS A COLD FRONT APPROACHES THE OUTLOOK AREA ON SATURDAY...SCATTERED
THUNDERSTORMS AGAIN ARE EXPECTED ON SATURDAY INTO SUNDAY. AT THIS
TIME THE POTENTIAL FOR ORGANIZED SEVERE STORMS IS LOW...ALTHOUGH
BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

JSD/TWF

In the hours before

Special weather statement, Aug 18, 1:35 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
235 PM EDT FRI AUG 18 2006

KYZ077-078-081-082-181930-
ADAIR-CLINTON-CUMBERLAND-RUSSELL-
135 PM CDT FRI AUG 18 2006

...STRONG THUNDERSTORMS AFFECTING ADAIR...CLINTON...CUMBERLAND AND
RUSSELL COUNTIES...

AT 131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ABOUT 9 MILES NORTHEAST OF
BURKESVILLE...AND MOVING SOUTHEAST AT 10 TO 15 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  5 MILES NORTHEAST OF ALBANY BY 230 PM CDT.

IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...AND YOU CAN HEAR
THUNDER...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE
NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
UPDATES.

SCHOTT
Special weather statement, Aug 18, 1:57 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
257 PM EDT FRI AUG 18 2006

KYZ026-181945-
OHIO-
157 PM CDT FRI AUG 18 2006

...STRONG THUNDERSTORM AFFECTING OHIO COUNTY...

AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF CENTRAL CITY...AND MOVING
EAST AT 5 MPH.

OCCASIONAL LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF
AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
HALF MILE...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF
AROUND 45 TO 50 MPH... ARE EXPECTED WITH THIS STORM.

IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DONT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

SCHOTT
Special weather statement, Aug 18, 2:11 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
311 PM EDT FRI AUG 18 2006

KYZ028-029-038-045-053-182030-
HARDIN KY-BULLITT KY-SPENCER KY-NELSON KY-LARUE KY-
INCLUDING THE CITIES OF...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...TAYLORSVILLE...BARDSTOWN...
HODGENVILLE
311 PM EDT FRI AUG 18 2006

...STRONG STORMS WILL CONTINUE SOUTH OF LOUISVILLE...

SCATTERED STRONG STORMS WILL CONTINUE THROUGH 330 PM CDT ACROSS
HARDIN...NELSON...AND BULLITT COUNTIES. STORM COVERAGE WILL BE
AROUND 30 PERCENT FOR THIS AREA...BUT SOME STRONGER STORMS WILL PRODUCE
FREQUENT LIGHTNING...BRIEF TORRENTIAL RAINFALL...AND WIND GUSTS UP
TO 40 MPH. THESE STORMS ARE MOVING SOUTHEAST AT 15 MPH. THE MOST
CONCENTRATED AREA OF THUNDERSTORMS WILL MOVE BETWEEN BARDSTOWN...AND
ELIZABETHTOWN...THROUGH 3 PM CDT

JSD
Special weather statement, Aug 18, 3:01 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
401 PM EDT FRI AUG 18 2006

KYZ064-065-182045-
GREEN-TAYLOR-
401 PM EDT FRI AUG 18 2006

...STRONG THUNDERSTORMS MOVING NEAR THE GREEN AND TAYLOR
COUNTYLINE...

AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF GREENSBURG...MOVING SOUTHEAST
AT 15 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA
OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH... ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  5 MILES NORTHEAST OF GREENSBURG BY 320 PM CDT.
  NEAR CAMPBELLSVILLE BY 425 PM EDT.

IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DONT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

SCHOTT
Special weather statement, Aug 18, 3:09 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
409 PM EDT FRI AUG 18 2006

KYZ081-182100-
CUMBERLAND-
309 PM CDT FRI AUG 18 2006

...STRONG THUNDERSTORM AFFECTING CUMBERLAND COUNTY...

AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF BURKESVILLE...MOVING SOUTH AT 10
MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF
AROUND 45 TO 50 MPH... ARE EXPECTED WITH THIS STORM.

IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DONT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

SCHOTT

Nearby

Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.